Thanks for having the courage to come to this site and for being honest and open about how you are feeling. That is a very scary thing for most people to show their vulnerable side, but it goes a long way in the healing process.
What most people don't realize is how potent these drugs are. Our Drs have no clue what someone experiences when certain meds are dispensed. In med school they are told to eliminate our illnesses and make us feel better but at what emotional cost to the patient. No wonder many of us are angry as our post treatment issues were somehow curiously not mentioned.
Fortunately what you are feeling will stop. We do know (thru our own research as patients) that this sense of confusion and mental brain fog is only temporary. It takes 6 months for these "Chemo" drugs to leave our system.
Trust me, you are not doomed to live your remaining youth and beyond in a state of confusion.
The key is how do we all cope until our mind and bodies reset back to our normal rhythm. You have only a few short months before this occurs, but be patient. It's hard to see gradual improvement but it is slowly happening.
Great advice above.
Susan is right on with exercise. Know its the LAST thing you want to do right now, but you've gotta force yourself to start moving. This will alter your brain chemistry just enough that you will feel amazing afterwards. Do something fun like bowling, hiking, swimming, ride a bike, whatever rocks your world.
Honestly it does work.
Eat healthy as food is fuel and you will need that to induce energy and a sense of well being. While your going thru this detox of these meds, try to avoid sugar as best you can.
Talking and sharing really helps to get out of a funk, so come on this site and let us know how you are doing. I'm almost 5 months out from treatment with Sovaldi and Ribavirin and am really feeling great. Was where you are a few months ago, and thought I was losing my mind! Being able to talk with other people going thru the same thing helped so much. Want you to know that we really do care, and it makes us feel better to be able to help you as we know exactly what you are going thru.
BTW. I used to play guitar, as my boyfriend was in a rock band and taught me how to play. Did it for several years and even straight (without Hep meds) I still never played very well!
Admire you for that one.
These emotional feelings will end. I know since it happened to me and many others on this site. A few months ago, I was asking myself the same questions but to embarrassed to speak out. In retrospect wish that I had as my journey would have been alot easier.
Please know you are not alone, and I want you to feel safe coming here and sharing. No one judges anyone as we do understand.
Should you feel you need professional help then that may be a wise choice.
If thoughts of suicide enter your mind then you need to tell someone and seek counseling. You have an amazing life in front of you, and the journey has just begun.
Take care and hope to hear from you soon.
thank you all so much for replying to my thread. you all seem to understand where i stand at the moment. i feel like someone has wiped out my entire memory, only fragments remaining. so, i pray to god and to your experience that the time puts together the fragments in my brain and makes a picture like before treatment. because this is unbearable. i lost all the words!! i mean, what the hell! this is not funny! my doctor didn*t tell me about that! Otherwise i had waited for the new drugs without IFN! im stage 0!
i cant believe it that i cannot form a normal sentence in real life, it is crazy
l: it is not crazy is is very normal for many on the med protocol you were on- even on other of the meds without the INF!!
Now, a note -- even if you can't yet wrap your mind around what we are ALL telling you -- to give this a few months - the length of time varies from one person to another--- then please KNOW THIS: we only use about 10% of our brains. As many stroke patients have found out in their rehab process - YOU CAN FORM NEW PATTERNS in that other 90 % which will get you back to what was Normal for you!!
I am not trying to say that you will need to, only to say that you (anyone) can if they had to.
Rather than focus on what you caannot do- and build horrible anxiety and depression, PLEASE FOCUS ON WHAT YOU CAN DO! Look on this period as a new adventure - to find ways of getting done the things you NEED to do. Tell family/friends that you are having a problem with the residuals of your meds so they will understand when you can't find words (my husband and friends are all quick to help me when they can fill in the word I am searching for).
As others have told you all the things to do to help you through this current problem, no need for me to repeat it, but do exercise - just a simple short walk will help. Since you are a guitar afficianado, listen to Good guitarists, or all good music for that matter (they tell pregnant women to listen to classical music as it helps the forming baby to develop it's brain patterns - can't hurt, might help! Pamper yourself, doing something that you really enjoy that does not require you to form words aloud, but very simple crossword puzzles helped me learn to reform words - didn't get many at first and quit when it began to get frustrating - picked it up later. Slowly, I could see an improvement. Again, if you do something like that quit before it gets annoying, so you don't depress yourself more.
Drink WATER, 1 ounce for each pound of weight, up to 1/2 your body weight, ear liver friendly foods fresh fruits, veggies, 'good' fats (nuts, yogurt, cottage cheese, cream cheese, avocado, etc), if you eat meat, use chicken, turkey, pork (the other white meat) and fish, especially cold water fish.
Remember there are many if us here to talk with you, too. As Livelife said, we have received so much help and support from this site, it is a blessing to us to be able to pass that on to help you - and others.
Please know we all care, and are here. Get the immediate help you need from those who know how to give it, and come to us for talk, support, information and questions!!
Who knows what wonderous things are in you to give to someone else, to the community, to the world? Please hang on, and keep on keeping on, one step at a time!
SVR!! What wonderful words, may we ALL achieve them soom, and CONGRATULATIONS on yours! Pat
Hey, I've been thinking a lot about you and wanted to let you know how much support his group has been for me. So happy that you reached out
It sounds like you really enjoy music. Try just listening for awhile. Your body has been through hell. Give it a chance to heal
And keep coming back here with questions. Even those who have achieved SVR are still cheering everyone on and the most random, seemingly odd issues about side effects and the time it takes these nasty (but wonderful!) drugs to leave one's body, get answered here
Congrats on beating the virus!
All the best
Hey there! Everyone has given you such good advice, I just wanted to add that you are not alone. I felt the same way after finishing tx. I know how it feels. Hang in there, it does improve.
This will soon be a blip in your rear view mirror.
When I felt down I was encouraged to walk, even 10 minutes a day makes a difference. Watch comedies. They say laughter is the best medicine.
Not that I know who "they" is but it does work. I laughed til I cried.
Take Care, keep drinking water, boring but so helpful :)
I'm really concerned that the interferon damaged me neurologically. I mean I don't feel anything at all, I can't find words when I speak, im impotent since 2 months, I lost my happy personality and I don't think that this will come back, sorry